How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Karyn Jones Your Own Question
Karyn Jones
Karyn Jones, Mental Health Professional
Category: Mental Health
Satisfied Customers: 1716
Experience:  Diploma of Counselling and Transactional Analysis Counselling, Lifeline counselling, Pastoral Care.
Type Your Mental Health Question Here...
Karyn Jones is online now
A new question is answered every 9 seconds

I want to have a bf but I know I cant because Im boring. I have absolutely not

Customer Question

I want to have a bf but I know I can't because I'm boring. I have absolutely nothing to talk about except how boring my life is. I've no interests. I'm not happy. If I had a bf, the only thing I could say to him would be 'My head feels fuzzy and I can't concentrate.' Though I don't feel up to doing anything to change all this. I'm too tired to do anything. I have schizophrenia and am on medication#6mg Abilify#. Does my medicaion have something to do with this numbness? Is it possible that one day I'll be happy and alive and just being myself will attract someone?
Submitted: 5 years ago.
Category: Mental Health
Expert:  Karyn Jones replied 5 years ago.
Hello, and thank you for requesting me....and a further update ..and please forgive this late response as it has much to do with world time difference and when I am next available online...and I am sorry to hear of your currently experiencing these symptoms..
Yes, I suspect that your current medication 'Abilify' is responsible for a sense of feeling 'fuzzy' tired and lethargic...
Some side effects that have been reported are...low, energy, drowsiness, sluggishness, feeling weak, dizziness...Though at 6mgs your dose is relatively low..If there is anyway you could discuss with your health care provider or Dr your weaning off this particular drug and switching to a different medicine, this may reduce these side effects; the newer medicines, including olanzapine (Zyprexa), quetiapine (Seroquel), and risperidone (Risperdal), appear less likely to have this problem. Though sometimes when people with schizophrenia become depressed, other symptoms can appear to worsen..and so your symptoms may improve with the addition of an antidepressant medication...or another drug..
Its all about trial and error really until the 'right' one is found for you...where the benefits of controlling your symptoms outweigh any side effects...
Once discussed with your Dr and hopefully changed... you should find that your stores of energy gradually return with a renewed desire for you to take up some sort of hobby or perhaps even a sport of sorts ( where it gets you out and meeting others)...Once you are on the 'right' medication and eating a good healthy diet daily..i.e fresh fruit and vegetables ( plus a good natural source of vitamin C drinks...1000mgs daily) This will also help to replenish low energy levels ....
First stop will be getting back to your Dr or health care notify him/her of these side effects hopefully weaning you off 'ability' and onto one of the above ..if at all possible..So that you can have some quality of life in the future...
Hope this has helped to clarify further for you if it has then please 'accept' it as it contributes much to this valuable service.. ...I have also posted a very good 'out there' schizophrenia support group in is the Zenkaren group A good Japanese Sibling (Brother/Sisters) Group.This would be a very good 'starting point for you'
Please know that there is very good quality of life for many people even with this disorder..relationships do happen and 'are' happening..there is always' hope and you certainly don't have to bare any pain ' alone!!..its just a matter of taking one step at a time...( as above)...
Take very good care and know that my thoughts are with you...
Warmest wishes
Karyn J ( ProfClinicalDipCounBmin) group in Japan) other groups to locate in Japan)
Customer: replied 5 years ago.

I've tried Seroquel and Risperdal before and they didn't work. So Zyprexa is the only option for me? I don't really want to change medications anymore because I tend to have severe side effects before I get really used to the drug. I've been on Abilify for a year and a half now, and I'm finally getting used to it.


And if I started taking anti-depressants I'm sure I'd have other side effects too.

I'm tired of suffering from side effects of the drugs that are supposed to help reduce the symptoms but actually they don't. So I have to suffer from both the side effects AND the symptoms. Well, not all symptoms; some of the symptoms like voices and delusions have disappeared, but I'm still tired and my head feels fuzzy all the time. My doctor said that these are typical symptoms of schizophrenia.


Is there a possibility that I'm just having ups and downs and not that Abilify doesn't work for me? Because there were times when I felt better and everything seemed to be going alright while I've been on the drug. Well, even at those times my head still felt fuzzy, though.


My dose is going to be 3mg from the next visit to the hospital on. Will this reduce this fuzzy head feeling? I understand that this fuzzy head feeling is a side effect of Abilify as well as a symptom of schizophrenia...









Expert:  Karyn Jones replied 5 years ago.
Hello, and thank you for your reply and a little more information...there is a possibility that 'brain fog' is symptomatic to schizophrenia...though, little is known about this connection..and so I can understand your concerns with changing medications or 'adding to' Abilify...and I am sure an adjustment of your dose down to 3mgs should also help eliminate this particular side effect of it as it has been reported as having been experienced by some..
Have you considered having your essential fatty acid levels checked ? your doctor could run a a simple EFA test as it will reveal any deficiencies in GLA and ALA your body may also be lacking in these essential vitamins and minerals ... GLA can be found in borage oil and evening primrose...and ALA can be found in flax seed...and both are available at your local pharmacy..or health clinic..If this was determined to be so.

You may need to take 2000mg a day of borage oil and 1 tsp a day of ground flax seed and the 'brain fog' should go away. Once some time passes, your doctor could re-test your EFA levels to determine if they are back in balance.

Hope this helps further and its certainly worth looking into as generic medication can deplete the body of certain essential vitamins and minerals that it needs to sustain balance...A full blood test wouldn't hurt either !...

kind thoughts

Karyn J

Related Mental Health Questions